Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 24, 2020, 11:24 AM EDT for Dougherty County, Georgia. It took effect at Apr 26, 2020, 2:00 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 11:24 AM EDT (15:24 UTC)
- In effect from
- Apr 26, 2020, 2:00 PM EDT
- Expired
- Apr 26, 2020, 11:23 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dougherty County, GA
The radar
The Moody AFB radar (KVAX), 128 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (GA) at Albany (ABNG1). The gauge peaked at 25.39 ft at Apr 26, 2020, 9:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 26 ft
- Moderate stage
- 31 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02352500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
754 WGUS42 KTAE 241524 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1124 AM EDT Fri Apr 24 2020 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Flint River at Albany affecting Dougherty County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC095-251523- /O.NEW.KTAE.FL.W.0049.200426T1930Z-200428T0700Z/ /ABNG1.1.ER.200426T1930Z.200427T0600Z.200427T1900Z.NO/ 1124 AM EDT Fri Apr 24 2020 The National Weather Service in Tallahassee has issued a * Flood Warning for the Flint River at Albany. * From Sunday afternoon, or until the warning is cancelled. * At 11:00 AM Friday the stage was 20.4 feet. * Minor flooding is forecast. * Flood stage is 26.0 feet. * Forecast: Rise above flood stage by Sunday afternoon and continue to rise to near 26.5 feet by early Monday morning. The river will fall below flood stage by Monday afternoon. * Impact: At 26.0 feet: Minor flooding begins. && LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418 $$
3 follow-up statements
862 WGUS82 KTAE 251416 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 AM EDT Sat Apr 25 2020 ...The Flood Warning continues for the following rivers in Georgia... Flint River at Albany affecting Dougherty County Flint River at Newton (SR 37) affecting Baker and Mitchell Counties Flint River at Bainbridge (US 27) affecting Decatur County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC095-261416- /O.EXT.KTAE.FL.W.0049.200426T1000Z-200427T0600Z/ /ABNG1.1.ER.200426T1000Z.200426T1200Z.200426T1800Z.NO/ 1016 AM EDT Sat Apr 25 2020 The Flood Warning continues for the Flint River at Albany. * From Sunday morning, or until the warning is cancelled. * At 9:45 AM Saturday the stage was 23.9 feet. * Minor flooding is forecast. * Flood stage is 26.0 feet. * Forecast: Rise above flood stage by tomorrow morning and continue to rise to near 26.1 feet by tomorrow morning. The river will fall below flood stage by tomorrow early afternoon. * Impact: At 26.0 feet: Minor flooding begins. && LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418 $$ GAC007-205-261416- /O.EXT.KTAE.FL.W.0050.200427T0336Z-200429T2230Z/ /NEWG1.1.ER.200427T0336Z.200428T0000Z.200429T1030Z.NO/ 1016 AM EDT Sat Apr 25 2020 The Flood Warning continues for the Flint River at Newton (SR 37). * From Sunday evening, or until the warning is cancelled. * At 9:45 AM Saturday the stage was 19.8 feet. * Minor flooding is forecast. * Flood stage is 24.0 feet. * Forecast: Rise above flood stage by tomorrow late evening and continue to rise to near 25.1 feet by early Tuesday morning. The river will fall below flood stage by Wednesday morning. * Impact: At 24.0 feet: Minor lowland flooding begins. && LAT...LON 3144 8412 3133 8420 3108 8449 3108 8454 3121 8449 3144 8418 $$ GAC087-261416- /O.EXT.KTAE.FL.W.0051.200426T2100Z-000000T0000Z/ /BGEG1.1.ER.200426T2100Z.200428T1200Z.000000T0000Z.NO/ 1016 AM EDT Sat Apr 25 2020 The Flood Warning continues for the Flint River at Bainbridge (US 27). * From Sunday afternoon, or until the warning is cancelled. * At 9:45 AM Saturday the stage was 23.3 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast: Rise above flood stage by tomorrow afternoon and continue to rise to near 26.6 feet by Tuesday evening. * Impact: At 27.0 feet: Flooding begins to expand across the Boat Basin area of the east bank of the river in Bainbridge. Many of the docks and parking areas near the Flint River begin to become inaccessible above this level. North of Bainbridge, water will cross Rivervale Drive, isolated several residences in the Rivervale Subdivision. && LAT...LON 3108 8449 3092 8453 3077 8467 3083 8471 3093 8459 3108 8454 $$
924 WGUS82 KTAE 260052 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 PM EDT Sat Apr 25 2020 ...The Flood Warning continues for the following rivers in Georgia... Flint River at Albany affecting Dougherty County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC095-270051- /O.EXT.KTAE.FL.W.0049.200426T1800Z-200427T1200Z/ /ABNG1.1.ER.200426T1800Z.200426T1800Z.200427T0000Z.NO/ 852 PM EDT Sat Apr 25 2020 ...Flood Warning extended until Monday morning...The Flood Warning continues for the Flint River at Albany. * From Sunday afternoon, or until the warning is cancelled. * At 8:30 PM Saturday the stage was 24.8 feet. * Minor flooding is forecast. * Flood stage is 26.0 feet. * Forecast: The river is expected to rise to near flood stage tomorrow early afternoon. * Impact: At 26.0 feet: Minor flooding begins. && LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418 $$
401 WGUS82 KTAE 261523 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1123 AM EDT Sun Apr 26 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River at Albany affecting Dougherty County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC095-261553- /O.CAN.KTAE.FL.W.0049.000000T0000Z-200427T1200Z/ /ABNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1123 AM EDT Sun Apr 26 2020 The Flood Warning is cancelled for the Flint River at Albany. * At 11:00 AM Sunday the stage was 25.3 feet. * Flood stage is 26.0 feet. * Forecast: The river will crest below flood stage at 25.5 feet this afternoon. * Impact: At 26.0 feet: Minor flooding begins. && LAT...LON 3162 8403 3159 8406 3158 8413 3144 8412 3144 8418 3162 8418 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 24, 10:50 AM EDT, 34 minutes earlier.
Area forecast discussion, Apr 24, 10:50 AM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1050 AM EDT Fri Apr 24 2020 .UPDATE... The current forecast remains on track, only a few minor changes this morning to adjust for the latest model runs. Some shower and thunderstorm activity will remain possible today, though mainly limited to our southeastern most counties along the Florida big bend, any remaining activity will then trend to the south and out of the forecast area by this evening. && .PREV DISCUSSION [616 AM EDT]... .NEAR TERM [Through Tonight]... Line of strong to severe thunderstorms is mainly affecting the Big Bend counties as of this writing and being aided by a mid level shortwave. The actual surface front is further west in central Alabama southwestward to southern Mississippi. Drier air is beginning to work into southern Alabama and will progress through the day. Will keep PoPs modest today across the Big Bend with an overall decrease into the afternoon hours. Precipitation should be south of the Big Bend early this evening. Highs today will be in the 80s and lows tonight will be in the upper 50s to lower 60s. .SHORT TERM [Saturday Through Sunday]... After a period of very active weather the past several days, we will finally be getting a break. This weekend should see dry conditions as surface high pressure settles over our area in the wake of Fri's cold front. A shortwave swings down into the southeast CONUS on Sat, but will have little moisture to work with. The wave then quickly lifts to the northeast, so its main contribution should be a reinforced shot of "cool" air into our area. High temperatures are forecast to be in the mid/upper 80s Sat, then drop to upper 70s/low 80s Sun. Lows are expected to be around 60 (slightly warmer along the immediate coast). .LONG TERM [Sunday Night Through Friday]... Dry conditions prevail until mid-week when a deep trough digs down from western Canada and develops a surface low in The Great Lakes region. This system is expected to track east-northeast and drag a cold front across our area. Therefore, rain returns to the forecast Wed and gradually tapers off Thurs as the frontal boundary should be the focus for showers and thunderstorms. Once the front clears, surface high pressure slides in, making for fair weather to close out the long-term period. Temperatures should be closer to seasonal values Mon and Tues, with highs in the upper 70s/low 80s and lows in the low 50s. Temperatures rebound thereafter as highs are expected to be in the 80s and lows in the upper 50s/low 60s. .AVIATION... [Through 12Z Saturday] The western edge of the cloud shield associated with the overnight MCS is through southeast Alabama and the western Florida panhandle. Low clouds have developed across portions of the area which are masked by mid/high level clouds. LIFR is being reported at DHN and models show a few hours of LIFR at the rest of the sites before mid morning. Afterwards, VFR conds will return with decreasing clouds continuing from west to east. Winds will veer to the northwest today. .MARINE... Winds and seas remain elevated through Sun with conditions approaching cautionary levels as the cold front pushes through our waters. After frontal passage and its parent low pulls farther away to the north, the pressure gradient will relax, thus allowing favorable boating conditions to prevail ahead of the next cold front on Wed. .FIRE WEATHER... Rain will be coming to an end across the Big Bend later this afternoon with drier air working in from the north across the tri- state region. High dispersions are likely Saturday as transport winds become elevated across most of the area. No hazardous fire weather conditions are expected. .HYDROLOGY... Frequent rainfall as of late has increased the levels of our rivers and creeks, causing many to go into flood or action stage. The following rivers are currently in minor flood stage: 1) Kinchafoonee Creek Pinewood Rd - forecast to go into moderate flood Sat morning then back to minor Tues evening 2)Apalachicola Woodruff - forecast to go below action stage Sat morning 3) Apalachicola Blountstown - forecast to go into action stage Tues morning Several rivers are in action stage with Flint (Albany, Preston, Bainbridge), and Shoal River forecast to go into minor flood stage over the next few days. Most Ochlocknee and Suwannee Basins are forecast to go into action stage. The mostly dry conditions expected over the next several days should allow the rivers and creeks to gradually decrease their levels. Day 1-7 QPF amounts estimate generally 1-2 inches, with the highest amounts in southeast Big Bend (mainly from today's cold front). Another cold front brings rain to our area Wed and Thurs, but QPF estimates are around 0.25 inches or less with next week's system. Lastly, the Coastal Flood Advisory for Apalachee Bay is due to expire at 9Z today. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 60 88 61 83 / 30 0 10 10 10 Panama City 82 65 82 63 80 / 20 0 0 10 10 Dothan 81 57 86 58 77 / 10 0 0 0 10 Albany 81 57 86 59 78 / 10 0 10 0 10 Valdosta 83 62 87 61 80 / 40 0 10 10 10 Cross City 80 65 86 64 82 / 70 10 20 10 10 Apalachicola 80 65 80 64 78 / 30 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Humphreys NEAR TERM...Scholl SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Scholl MARINE...IG3 FIRE WEATHER...Scholl HYDROLOGY...IG3
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:04 PM EDT | River Flood Warning | TAE | Brooks, Lowndes | 6 days |
| Apr 23, 9:29 PM EDT | River Flood Warning | TAE | Terrell, Webster | 14 hr |
| Apr 23, 11:48 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 27 min |
| Apr 23, 11:58 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 77 min |
| Apr 24, 11:25 AM EDT | River Flood Warning | TAE | Baker, Mitchell | 58 hr |
| Apr 24, 11:26 AM EDT | River Flood Warning | TAE | Decatur | 6 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.